Papers And Originals

Immediate Effects of Intravenous Verapamil in Cardiac Arrhythmias

Br Med J 1972; 1 doi: https://doi.org/10.1136/bmj.1.5801.660 (Published 11 March 1972) Cite this as: Br Med J 1972;1:660
  1. L. Schamroth,
  2. D. M. Krikler,
  3. C. Garrett

    Abstract

    Verapamil was administered by intravenous injection to 181 patients with various cardiac arrhythmias. The automaticity of the cardiac pacemaker was slowed in sinus, idionodal, and idioventricular tachycardia. In atrial fibrillation the drug usually slowed the ventricular response and often made it regular. In some cases atrial flutter was converted to sinus rhythm, the ventricular response being reduced in the remainder. Conversion of paroxysmal supraventricular tachycardia to sinus rhythm was consistently achieved. A favourable response occurred in four patients in whom arrhythmias were associated with pre-excitation syndromes. There were no adverse clinical side effects.